Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Pus filled bump after ear piercing. Need to take antibiotics?

I had pierced my ear 9 weeks back. second & third piercing. I had worn the prescribed jewellery for three weeks. Then I changed to gold jewellery. my third piercing had healed. But I have a bump with puss near the opening of my second piercing in both ears. Will it be advisable for me to visit a doctor to dess the puss and have antibiotics to fasten the healing?
Asked On : Mon, 8 Apr 2013
Answers:  2 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Hi and thanks for the query,
Its important always in medical that where we find pus, the pus should be drained. It would be very appropriate therefore for the pus in your case to be drained. where you deserve anti biotics or not depends on a series of factors. the intensity of the infection and persistence or recurrence of signs of inflammation after drainage. Clinical appreciation of intensity might be needed to orient the type, the quality and the duration of the anti biotherapy to be administered. If its really that bothersome, consulting your family care physician is an excellent idea.
Best regards,
Luchuo, MD.
Answered: Mon, 8 Apr 2013
I find this answer helpful
General & Family Physician Dr. Mitesh Ghadiali's  Response
hello and thanks for the query
while a certain amount of redness and swelling is expected after ear piercing , the presence of pus definitely indicates that u have developed a superimposed infection. an infection once set in can spread very fast. since u have developed pus in both the ears i would advise u start a full course of antibiotics . the nature and size of the pus filled bump will dictate whether it can be resolved by medication alone or will require surgical drainage. therefore i request u consult ur nearest doctor to clinically examine both the ears and take appropriate decision.
hope that this will sove ur problem
Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor